Thunderstorm Wind, St. Johns
- When
- August 18, 4:45 PM EST
- Where
- St. Johns County, 7 mi W of St Augustine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.880, -81.433
Trees down at World Golf Village
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees down at World Golf Village
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 1:09 PM EST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 209 PM EDT WED AUG 18 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...MODELS PROGGING DRY AIR INTO THE FORECAST AREA...WHICH CAN ALREADY BE SEEN AS CONVECTION THIS AFTERNOON IS SUPPRESSED MUCH FURTHER SOUTH AND EAST AND IS NOT AS WIDESPREAD AS PAST FEW DAYS. CONVECTION SHOULD COME TO A QUICKER END THIS EVENING WITH A FEW SCTD STRONG TSTMS AND ISOLD SVR UNTIL ABOUT SUNSET. FOR THU AFTN...DRIER AIR WILL WORK INTO SERN GA WITH POPS RANGING FM 10% ACRS THE FAR NRN CWA TO 40% ACRS THE SRN CWA... WHILE ON FRIDAY AFTERNOON...DRIER AIR ALOFT BEGINS TO PUSH OFF TO THE EAST OF THE FORECAST AREA AND WILL ALLOW FOR A SLIGHT REBOUND IN POPS ACRS SERN GA WITH A RANGE OF 20-40% WITH THE HIGHEST POPS ACRE TH WESTERN CWA. MOIST GROUND AND LIGHT WINDS/PARTLY CLOUDY SKIES WILL STILL PROMOTE SOME RADIATIONAL FOG TONIGHT...WITH SOME PATCHY DENSE SPOTS ONCE AGAIN BY MORNING. TEMPS WILL CLIMB BACK INTO THE 90S ACROSS THE INLAND AREAS AND REMAIN SLIGHTLY ABOVE NORMAL THROUGH FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY...A WEAKENING BUT VERY MOISTURE LADEN FRONT WILL PUSH INTO THE FORECAST AREA AND STALL OVER THE WEEKEND. POPS WILL PROBABLY GET INTO THE LIKELY CATEGORY...BUT HAVE KEPT THEM AS GOOD CHANCE FOR NOW. FRONT DISSIPATES ON MONDAY... WHILE HIGH PRESSURE WILL BRIDGE TO THE NORTH OF THE FORECAST AREA ON TUESDAY/WEDNESDAY AND AREA WILL COME UNDER DEEPER NORTHEASTERLY THEN EASTERLY FLOW...BUT WINDS/SURGE DO NOT APPEAR TO REACH ABOVE 15 KNOTS AT THIS TIME. HIGH MOISTURE LEVELS OVER THE WEEKEND APPEAR TO SLOWLY DRY A LITTLE BIT AS EASTERLY FLOW DEVELOPS BY THE MIDDLE OF NEXT WEEK...BUT NOT SIGNIFICANTLY ENOUGH TO DROP POPS BELOW CLIMO OF 30-50%. && .MARINE...NO HEADLINES. WINDS TO REMAIN AT 10 KNOTS OR LESS AND SEAS 2 FEET OR LESS. EXCEPT SOME SLY NOCTURNAL SURGES CLOSE TO 15 KNOTS/SEAS 3 FEET ON FRIDAY AND SATURDAY NIGHTS AHEAD OF THE WEAKENING FRONT. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 92 71 93 / 10 10 10 30 SSI 74 89 75 89 / 10 20 00 20 JAX 72 91 72 91 / 20 30 10 30 SGJ 73 88 75 87 / 20 30 20 30 GNV 70 91 71 91 / 20 40 30 40 OCF 70 91 71 91 / 20 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT WED AUG 18 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1115 AM EDT WED AUG 18 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE WEST AND EAST COAST SEABREEZES AND MOVE INLAND. THE BEST COVERAGE OF STORMS WILL BE INLAND MAINLY WEST OF I-95 LATE IN THE AFTERNOON AND EVENING. UPPER LEVEL DISTURBANCES WILL ALSO BE MOVING THROUGH THE REGION DURING THAT TIME AND MAY ENHANCE THE STORMS. DUE TO THE RELATIVELY WEAK STEERING WINDS...THE STORMS WILL BE SLOW MOVERS AND MAY PRODUCE LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IN A FEW AREAS. SOME OF THE STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN CONCERNS...AND A FEW MAY BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED AFTERNOON THUNDERSTORMS ARE ANTICIPATED FOR THURSDAY FOLLOWED BY A RETURN TO SCATTERED AFTERNOON AND EVENING STORMS FOR FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL UNF 30.28N 81.51W
08/18/2004 1.75 INCH DUVAL FL BROADCAST MEDIA
TV-47 METEOROLOGIST RELAYED REPORT OF GOLFBALL SIZE HAIL
ALONG SAN PABLO. UNF ALSO HAD HAIL...SIZE UNKNOWN.
&&
ENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND MAYPORT 30.38N 81.41W
08/18/2004 41 MPH DUVAL FL OFFICIAL NWS OBS
SUSTAINED WIND OF 24 KTS GUST TO 36 KTS
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT WED AUG 18 2004 FLZ025-182145- DUVAL FL- 512 PM EDT WED AUG 18 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF JACKSONVILLE BEACH TO 4 MILES SOUTHWEST OF UNF...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN PABLO AND JACKSONVILLE BEACH THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EDT WED AUG 18 2004 FLZ033-182215- ST. JOHNS FL- 529 PM EDT WED AUG 18 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF DURBIN...OR ABOUT 5 MILES SOUTHWEST OF GUANA RIVER STATE PARK...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAWGRASS...GUANA RIVER STATE PARK...DURBIN AND SOUTH PONTE VEDRA BEACH THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 S DU PONT 30.95N 82.87W
08/18/2004 0.88 INCH CLINCH GA TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED ALONG CR 304 NEAR HAW
CREEK IN SOUTH CENTRAL FLAGLER COUNTY. REPORT RELAYED BY
EMEGENCY MANAGEMENT.
0520 PM HAIL UNF 30.28N 81.51W
08/18/2004 0.75 INCH DUVAL FL PUBLIC
LESS THAN 3/4 INCH HAIL
0505 PM HAIL UNF 30.28N 81.51W
08/18/2004 1.75 INCH DUVAL FL BROADCAST MEDIA
TV-47 METEOROLOGIST RELAYED REPORT OF GOLFBALL SIZE HAIL
ALONG SAN PABLO. UNF ALSO HAD HAIL...SIZE UNKNOWN.
0505 PM HAIL 1 WSW SAN PABLO 30.29N 81.45W
08/18/2004 1.00 INCH DUVAL FL PUBLIC
QUARTER SIZE REPORTED OFF OF HODGES BLVD SOUTH OF BEACH
BLVD NEAR WINDSOR PARK
0445 PM TSTM WND DMG ARLINGTON 30.34N 81.60W
08/18/2004 DUVAL FL PUBLIC
PORTION OF AN AIRCRAFT HANGER ROOF BLOWN OFF AT CRAIG
AIRFIELD. A DUMPSTER WAS ALSO BLOWN AWAY FROM ITS
ORIGINAL LOCATION AND TOWARD THE FIELD FENCELINE.
0435 PM TSTM WND GST ARLINGTON 30.34N 81.60W
08/18/2004 60 MPH DUVAL FL PUBLIC
BLEW CINDERBLOCKS OFF OF A DUMPSTER 1 MILE WEST OF CRAIG
AIRFIELD.
0430 PM MARINE TSTM WIND MAYPORT 30.38N 81.41W
08/18/2004 41 MPH DUVAL FL OFFICIAL NWS OBS
SUSTAINED WIND OF 24 KTS GUST TO 36 KTS
&&
SUMMARY AS OF 1742 EDT FOR 8/18/04...ENYEDI
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT WED AUG 18 2004 FLZ038-182215- FLAGLER FL- 545 PM EDT WED AUG 18 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTH FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING UNTIL 615 PM EDT... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FLAGLER COUNTY NEAR KORONA...MOVING SOUTHEAST AT 10 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 72 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413093.